Why do I Have These Mood Swings?Mon, Oct 21st 2013
I'm 17, and I regularly have break downs where I just don't want to talk or be with anybody and I feel very sad, but for no particular reason. It usually lasts for one or two days and ends after I cry a lot. Once it lasted for a week (I skipped school and stayed at home), and I didn't talk about it to anyone for a few days until my mum discovered and helped me out. I felt suicidal and I self-harmed. But this happened almost 2 years ago. I've been generally feeling ok now, but I still have those mood swings I explained in the beginning, which can be very upsetting. Could you explain to me the reasons of it? Thanks for your help.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.